Hi, my name is Cathy. I am 52 years old and active. I have a healthy eating lifestyle. I walk / jog at least every other day with my dog for 2 miles for about 30 minutes. My cholesterol and other counts are very good. I attribute that to exercise and my eating lifestyle. I do see benefits there.
I have been on high blood pressure medications for the last 4 years. I started with Diovan, then Micartis, and now Hyzaar (a generic for that medication class). They also have the htz for water retention. Since I have been on this medication, I have ached all over, basically feel lousy, and have continually gained a few pounds with no success at weight loss - although the medication does work for keeping my bp normal. The Hyzaar has been the worst with a 5 lb weight gain. The gain also appears to have settled in the stomach area. Has anyone experienced this and found a way to start to lose the weight? My first goal is to reach 140 lbs (I am 159 now), then work on the last 10 lbs to really optimum weight. I also would like to get off this medication - that should be the goal and I think the medication is making this impossible because of an inability to lose the pounds to a healthier weight.
I'm currently pre-hypertension and working with a Chinese herbalist on my kidneys. (I'm 168 lbs. and taking no meds.) The kidneys are a strong component in determining blood pressure. The first two weeks of his magical herbal tea, my BP dropped like a rock. Now we are in the process of stablizing it. Hope so! My food intake and daily calories burned indicate that I should be losing 1/2 to 1 pound a day. After this well documented effort for the past 6 weeks which includes tennis 3x week, racquetball 4x week, weight lifting 3x week, regular daily walks with my dog, and various classes at the gym - I have no weight loss and no lost inches. I feel great but it is frustrating. I've been told that as soon as my kidneys get straigntened out the weight will fall off. I have no answers yet but I am empathasizing with you!
Thank you for sharing. I guess we are all in this together. After reading forums where consumers discuss the medications for high blood pressure, my weight and achy issue are very common. What is interesting is that doctors say the medication is not the cause, yet many people taking the medications all report the same problems.
I take HCTZ and Diovan and had episodes of feeling weak with aching muscles when I exerted myself. It turns out it was caused from low potassium levels in my body which is a side effect of the HCTZ in some people. You may want to check with your doctor to see if you should have your potassium level checked. After starting on prescription potassium supplements, I've felt fine. I can't say I've experienced the same thing with the weight gain as I've lost about 40 pounds on the medication, but, then again I wasn't trying very hard until I had to start them. Like you, I am hoping losing weight will eliminate my need to take them. Good luck in getting your BP down and with your weight loss goals.
Hi, thank you for telling me about the potassium levels. My vitamin D was low, but I am taking supplements for that - my achy joints did not seem to get relief. I am glad that you are able to move toward your weight loss goals. I would like to get some results and hopefully I will. Good luck with your BP and weight loss goals, too.
Hi My name is Simone om 44 i have high blood pressure and 9 children lol i think thats the norm
Update: Yesterday, I went to the doctor after drinking the Chinese herbal tea and taking some tablets he gave me and my BP was 110/70. Wow! That's encouraging and makes it seem possible to avoid the poison drugs!
I take 10,000 units of Vit D and it took my aches away, gave me a much more positive attitude, and made my brain sharper.
That is great news! I would like nothing better than to be free of BP meds. I am working hard toward that goal. The vitamin D is one supplement that I take monthly and it is a large dose. My vitamin D levels are back to normal but that has not resolved the aches. It does help with feeling better in other ways.
Does any members out there take Metropolol for HBP, how do you feel.
I take Toprol, which is the brand name for metoprolol. I think it does make losing weight more difficult. I have been trying to lose 10-15lbs for 3 months and it is soo slow. I used to be able to drop weight easily, but not since being on this medicine.
My name is Char I'm new here I have more then 100 lbs to loose. So far this website is a lot of help for me.
I take Kozar for my BP. I ache all over lots like some of you where saying. I always thought it was just my fibro and arthritis, but now I am wondering. I too have put on weight since starting the BP meds. My vit. D levels are very low and I would love to get off the pills soon, now that I am loosing weight. What Chinese tea is it that people are talking about? Can someone please tell me more?
hi Cathy nice to meet you? My first concern with the hyzaar is the possiblility that you are loosing to much potassium through your kidneys. I was on it and ended up having to go to potassium and magnesium to control it. NOW don't take it unless you get a test to see because some blood pressure meds are potassium sparing and could cause a toxic amount. I'm just saying for me it depleated my body of it. I had leg cramps and hand cramps and heart palps. Started taking Potassium and it was all good. That might be the problem. A lot of blood pressure meds make it a little harder to loose weight, I think mostly the beta blockers because they keep heart rate under control and that probably slows metabolism a bit. I have Atrial Fibrilation and so I take several meds to keep mine under control and am pretty sure thats my problem. Hope that helps, get the potassium/mag levels checked... Have a great and blessed day..
My name is rosa and I have recently started taking meds for HBP (I don't remember what they are!) and at the same time I have glandular fever, so I was not sure why I had all the achiness and cramps (and tired muscles). I have been concerned about potassium levels since (according to CC) I am not getting enough from my diet. Thus your post and all the replies have really set my mind at ease and helped me prepare for my next check up!
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.